MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE RO II INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the pinnacle sheath distal tip of the ik 5fr dilator sheared off.It was a smooth separation as if it were cut.The tech noticed before loading on the wire; she had attempted to load on the wire; however, had not.The case was a leg angio performed by the doctor.A second sheath was requested and opened.The procedure was continued and completed without delay or injury.The device never touched the patient, their condition was reported to be unknown.Additional information was received on 29aug2019.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 5fr glidesheath slender sheath and dilator were received for product evaluation.Visual inspection of the dilator revealed damage at the distal tip of the dilator.Microscopy confirmed that a small fragment of the dilator tip had broken off; the fragment was not returned for analysis.The crosscut valve was dissected and observed under microscope; no damage was seen on the valve.The sheath inner lumen at the hub was viewed under microscope and no damage was seen.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the dilator tip hit a hard surface and damaged the dilator.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
PINNACLE RO II INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9075805
Report Number1118880-2019-00250
Device Sequence Number19625457
Product Code DYB
UDI-Device Identifier00389701009315
UDI-Public00389701009315
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082847
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberN/A
Device Catalogue NumberRSB502
Device Lot NumberXG1213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date10/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR